Jump to content
Important Survey - Please Participate ×

Scared to taper


[Ka...]

Recommended Posts

Hi! I apologize in advance for being so needy but I am taking 1/2 of .25 mg Xanax  about every other night for insomnia (caused by adrenal and thyroid issues). The Xanax prescription is from 2011, so not sure how effective it still is. However I am in a panic about withdrawal issues and if I will be able to cope and work full time. I also do not have many tablets left and the doctor that prescribed it has since retired. Should I ask my current doctor to prescribe clozapin or a longer acting benzo? And what if she won't give me anything? HELP!!
Link to comment
Share on other sites

I should mention I've taken the Xanax on and off for about 3 to 4 months. I was initially on it in 2011 but was able to stop it after tapering in 2013.
Link to comment
Share on other sites

Hey Karlie,

 

I'm sorry you've feeling panicked about withdrawal. It is a very scary thing! And no need to apologize for neediness, we're here for support and comfort! Anyhow, I'm sorry I don't know much about Xanax tapering because I'm on clonazepam myself, but often people on short-acting benzos find switching to long-acting benzos (Valium or clonazepam) to be more effective in preventing interdose withdrawal. You should go over to the taper plans forum and look through the postings there. Also, there's a whole forum devoted to insomnia, so check it out. A lot of people have benefited from taking low doses of Remeron, but at this point in my life I'd suggest the fewer prescriptions, the better.

 

Definitely ask your new doc for a new prescription for Xanax and/or a longer-acting benzo. Browse through the taper plans on BB, read the Ashton manual, and discuss your taper plan in-depth with your doc. Don't let them convince you to do a rapid taper or cold turkey - that's what landed most of us in hot water with withdrawal symptoms. Slow, steady tapers with lots of holding are often the easiest. So - don't panic! Be informed, and use the resources from this website to help you.

 

Good luck! Nemo

Link to comment
Share on other sites

Thank you, Nemo. Just trying to keep this panic under control. Do you think it's possible to continue to work full time when with drawing?
Link to comment
Share on other sites

Hi Karlie,

 

I'm still working 50+ hours a week, but barely hanging in there. I'm not sure how much longer I'll last - some of us make it with work, some don't. Honestly, I'm trying not to worry about working right now. I'm trying to worry about being healthy again - this should be your first priority. Take some time to draw up a support network (spouse, family, parents, friends, etc.) and tell them what's going on, and that you might need an extra assist through this period. What are the sick-day policies for your work? Can you talk to them about this situation? You don't necessarily have to mention a benzo withdrawal, maybe just say you're going through an episode of "chronic pain" and might need days off or reduced hours. Preparation is key. Read pianogirl's coping mechanisms post at the top of this forum - she mentions that withdrawals should be prepared for like war, and the more resources you have for facing withdrawal, the better.

 

Good luck!

Link to comment
Share on other sites

×
×
  • Create New...